Skip to content

It has been a year

June 26, 2010

One year ago — well OK — one year ago and 23 days, my spouse was poisoned by a toxic cocktail of Cipro and Levaquin given to him both by IV and in pill form.  (See About Debora for the story).   I promised myself when I started this blog to “ring the bell” and sadly, I’ve been so wrapped up in trying to get a good diagnosis for Joe that I haven’t been able to make that happen.  Today, then (not last October, when I wrote About Debora) is the first day of this blog.

Here’s what has happened thus far:

Joe’s peripheral neuropathy has gotten much worse.  The problems have spread from his legs up to his arms and shoulders.  He has had 4 EMGs, including one using the “inching” procedure that left his left arm virtually incapacitated for two days and him exhausted for five days.

He is on his 10th doctor. Local doctors in our town, to a man (and they are all men), have been basically monolithic saying  “oh he has PN due to diabetes.” … None will entertain that the infectious diseases doc (the only one in our town) gave him fluoroquinolones and ignored Joe when he complained of extreme pain.

So we went to doctors in other cities and towns nearby.  In particular we went to KU Medical School and began with the Neurology clinic.  We saw a Neurologist, Vascular Surgeon, more Neurologists, two Orthopedists and another Neurologist that specializes in Neuropathies.  We are starting (after a YEAR) to finally get somewhere because some have actually suggested that there is something more going on here than “just” PN due to diabetes … “he has more muscle strength than someone with diabetic PN.” (NB:  did you know that the primary cause of PN in the US is diabetes?  In other countries it is leprosy.) One doctor (not a KU doc) actually told us that “they” (the neurologists) could tell the PN was diabetic in nature because of the readings in the EMGs … they can’t, by the way, there is no difference between neuropathies caused by diabetes, leprosy or toxicity — none — don’t let anyone tell you otherwise …  neuropathy is neuropathy.

The fact is,  he had NO PN before he was dosed so liberally with Cipro and Levaquin.

As of today, Joe and I are very grateful for the attention he has received at KU.  They have been attentive, they LISTEN, they don’t hustle you out of the office because there is someone waiting in the waiting room and they have not ever dismissed his (or my) comments, input or concerns.  They have tested and retested when necessary.  To date, they have eliminated Lyme disease and vasculitis as causes of Joe’s disability.  We remain hopeful.

I vow to ring this bell … and just know that you are not alone.

© 2010

  • ADR Central: Antibiotics, Lariam, Vaccines
  • Facebook: Fluoroquinolone Toxicity Group
  • Facebook: Levaquin, Cipro, Avelox, Floxin
  • Antibiotic.org
  • FqHelp.com
  • Fluoroquinolone Toxicity Research Foundation
  • Lariaminfo.org
  • MyQuinstory.info
  • http://www.boiseweekly.com/gyrobase/Content?oid=310711
  • FAVC.info
  • FQVictims.org
  • Levaquin Blog
  • Death by Levaquin
  • Advertisements
    No comments yet

    Leave a Reply

    Fill in your details below or click an icon to log in:

    WordPress.com Logo

    You are commenting using your WordPress.com account. Log Out /  Change )

    Google photo

    You are commenting using your Google account. Log Out /  Change )

    Twitter picture

    You are commenting using your Twitter account. Log Out /  Change )

    Facebook photo

    You are commenting using your Facebook account. Log Out /  Change )

    Connecting to %s

    %d bloggers like this: